Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 96, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jul 3, 2021, 12:54 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 12:54 PM EDT (16:54 UTC)
- Expired
- Jul 3, 2021, 3:14 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
872
WHUS52 KMLB 031654
SMWMLB
AMZ555-575-032000-
/O.NEW.KMLB.MA.W.0096.210703T1654Z-210703T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
1254 PM EDT Sat Jul 3 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Sebastian Inlet to Jupiter Inlet 0-20 nm...
Sebastian Inlet to Jupiter Inlet 20-60 nm...
* Until 400 PM EDT.
* At 1253 PM EDT, strong thunderstorms were located along a line
extending from near Vero Lake Estates to near Saint Lucie West to
7 nm northeast of Buckhead Ridge, moving east at 20 knots.
Numerous showers and thunderstorms will move off of the Treasure
Coast this afternoon.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Orchid, Fort Pierce Ocean Park, Queens Cove, Vero Beach South and
Gifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 2697 8011 2711 8018 2715 8022 2713 8027
2723 8035 2728 8035 2729 8032 2724 8026
2746 8037 2765 8041 2783 8051 2794 7980
2698 7938
TIME...MOT...LOC 1653Z 269DEG 18KT 2779 8057 2734 8047 2723 8078
HAIL...0.00IN
WIND...>34KTS
$$
Sedlock1 follow-up statement
796
FZUS72 KMLB 031914
MWSMLB
Marine Weather Statement
National Weather Service Melbourne FL
314 PM EDT Sat Jul 3 2021
AMZ555-575-031923-
/O.CAN.KMLB.MA.W.0096.000000T0000Z-210703T2000Z/
314 PM EDT Sat Jul 3 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Sebastian Inlet to Jupiter Inlet 0-20 nm...
Sebastian Inlet to Jupiter Inlet 20-60 nm...
The thunderstorms have moved out of the area and no longer pose a
significant threat to boaters.
LAT...LON 2697 8011 2711 8018 2715 8022 2713 8027
2723 8035 2728 8035 2729 8032 2724 8026
2746 8037 2765 8041 2783 8051 2794 7980
2698 7938
TIME...MOT...LOC 1908Z 269DEG 18KT 2780 7981 2735 7971 2724 8002
$$
SedlockWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 3, 10:09 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 3, 10:09 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1009 AM EDT Sat Jul 3 2021 .DISCUSSION... ...Soggy Weather Pattern to Continue Through the Holiday Weekend... ...Potential for Elsa to Impact East Central Florida Increasing... High coverage of showers already this morning basically from Kissimmee-Rockledge northward associated with lift from a surface trough and a very moist airmass. This should continue across these areas but will also gradually expand to the south the rest of this morning and afternoon with highest potential for storms the through mid-afternoon for areas south of the Rockledge- Kissimmee line where there has been less cloud cover. To the north, ongoing precip and cloud cover looks to have stabilized the environment for the time being, but there could still be some storms develop this afternoon into early evening, especially if some breaks in the clouds can be achieved. Update this morning expanded the higher rain chances farther south in the near-term and also nudged high temps downward a degree or two across northern areas with ongoing precip/clouds. Rain chances remain at 60-70% areawide today. && .AVIATION... Expanding coverage of showers from north to south the rest of this morning with a few TSRA also starting to develop. Coverage and intensity of showers and storms will also ramp up as diurnal heating kicks with highest potential for storms this morning into early afternoon from MLB-SUA where there has been less cloud cover so far. IFR VSBYs and G30-35kt expected with the more intense fast-moving precip cores today. && .MARINE... Today-tonight (modified previous)...With a surface trough to the north and the Atlantic ridge axis well to the south, WSW-W flow will continue with wind speeds 15 kt this morning before diminishing to 10-15 kt. Seas 2ft near shore and 3-4ft well offshore. Concern continues for strong storms moving from W-E across inland lakes, the Intracoastal and near shore Atlantic waters this afternoon and early evening. && .PRELIMINARY POINT TEMPS/POPS... DAB 84 74 86 73 / 70 40 70 40 MCO 86 74 89 74 / 70 30 60 30 MLB 88 74 89 75 / 70 30 50 30 VRB 90 73 89 75 / 70 30 40 40 LEE 84 74 87 74 / 70 40 60 30 SFB 84 75 88 74 / 70 30 60 30 ORL 85 76 89 75 / 70 30 60 30 FPR 91 73 90 75 / 60 30 40 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Combs/Sedlock/Haley/Rodriguez
Hazardous weather outlook, Jul 3, 11:27 AM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1127 AM EDT Sat Jul 3 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-032000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1127 AM EDT Sat Jul 3 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Moist, deep layer southwest to west flow will continue over the Florida peninsula today, ahead of a weak surface trough sagging toward north Florida. Showers will become widespread through this afternoon, along with isolated to scattered thunderstorms. Today's showers and storms will move rapidly east at 20 to 25 mph and will be capable of producing wind gusts to around 45 mph, cloud to ground lightning strikes, and torrential downpours, which could result in up to 2 inches of rainfall in locations that receive multiple rounds of storms. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .RIP CURRENT IMPACT... A Moderate risk for life-threatening rip currents continues at the central Florida Atlantic beaches. While rip currents will be present all day, the risk will be highest through about 1230 PM this afternoon, and again after 700 PM this evening due to tidal effects. Remember to swim only within sight of a lifeguard. and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms today will have the potential to produce wind gusts of 35 knots or a little higher over inland lakes, the Intracoastal Waterway and adjacent Atlantic from this morning through around sunset. Frequent lightning and locally higher waves are also likely. Boaters should be on the lookout for storms approaching quickly from the west at around 20 knots. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Numerous showers and isolated to scattered lightning storms are expected each afternoon and early evening through this weekend and early next week. Cloud to ground lightning strikes, torrential rainfall and gusty winds remain the main storm threats. A moderate risk of dangerous rip currents is expected to continue into next week. Tropical Cyclone Elsa, currently over the eastern Caribbean Sea, is forecast to make its closest approach to east central Florida Tuesday through early Wednesday. While the exact track and specific impacts to the local area are still uncertain at this time, the threat for at least some impact from winds, squalls and heavy rainfall is increasing. The potential for isolated tornadoes may also manifest itself, depending upon whether the center of the cyclone is west of the area as it moves northward. Residents and visitors should continue to monitor the latest forecasts for Elsa. Ensure your hurricane supply kit and plan of action are up to date as early as possible, before the system gets closer. Don't wait until the last minute before having sufficient non-perishable supplies on hand. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Combs/Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:53 PM EDT | Special Weather Statement | MLB | Martin | 67 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.